MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SYNERGY SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SYNERGY SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that preloaded lens (iol) was defective.There was no patient contact.Additional information states lens haptic or optic got damaged by the plunger itself while it was being advanced by the tech.No further information available.
 
Additional Manufacturer Narrative
Age or dog, weight, ethnicity: not needed as there was no patient contact or impact.Date of event: unknown, not provided.If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.Hence, not explanted.Attempts have been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section b3: date of event: (b)(6).2021 section d9: device available for evaluation ¿ yes, returned to manufacturer on 12/15/2021 section h3: device evaluated by manufacturer ¿ yes device evaluation: visual inspection under magnification revealed trace amounts of viscoelastic residue inside of the cartridge.Further observation revealed that the cartridge was damaged and that a lens was received stuck inside of the cartridge.The handpiece was disassembled and the assembly was inspected; presenting with no issues.The complaint lens was removed and cleaned; presenting with lens damage as well as haptic damage (bent).The complaint issue could be confirmed; however, this may be attributed to an inadequate amount of ovd and excessive force applied to the lens, suggested by the trace amount of viscoelastic residue inside of the cartridge and the cartridge damage, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYNERGY SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12776833
Report Number2020664-2021-08056
Device Sequence Number6025779
Product Code MFK
UDI-Device Identifier05050474751712
UDI-Public(01)05050474751712(17)240303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown